MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER SUBCLAVIAN
Catalog Number CS-15122-F
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#:(b)(4).
 
Event or Problem Description
It was reported "the wire was found to be unraveling." additional information recieved states "resistance was encountered during the process of inserting the swg through ultrasound.The sgw was pulled back, turned, and then advanced." the device was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for analysis.The introducer needle was not returned.Signs of use were observed on the guide wire.Visual and microscopic analysis revealed the guide wire was unraveled towards the distal end and separated towards the center.The distal weld was separated from the core wire but remained attached to the coil wire.The distal core wire tip was tapered and discolored.The distal j-bend was misshapen but intact.The core wire was broken towards the center and protruding out of the coil wire.The proximal and distal welds were present and appeared full and spherical.The broken core wire measured 205 mm and 396 mm, totaling 601 mm, which is not within the specification limits of 678-688 mm per guide wire product drawing; therefore, at least 77 mm of the core wire appears to be missing, or the customer returned or reported the incorrect material.The guide wire outer diameter measured 0.854 mm, which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire separated was confirmed through complaint investigation of the returned sample.The core wire was broken towards the center and separated; however, the introducer needle was not returned.The overall length of the broken core wire measured 601 mm, which is not within the specification limits of 678-688 mm per guide wire product drawing; therefore, at least 77 mm of the core wire appears to be missing, or the customer returned or reported the incorrect material.No manufacturing defects were found during this investigation.Arrow guide wires of this diameter are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire damage.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event; however, the probable cause cannot be determined based upon the information provided and without the introducer needle returned.It is also undetermined if a portion of the guide wire was not returned, or if the customer returned or reported the incorrect material.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER SUBCLAVIAN
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21846607
Report Number3006425876-2025-00366
Device Sequence Number18294688
Product Code LFJ
UDI-Device Identifier00801902100146
UDI-Public(01)00801902100146(11)230913(17)280831(10)71F23J0381(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K895417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15122-F
Device Lot Number71F23J0381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown